Wildfire, St. Croix
- When
- March 29, 10:00 AM AST to March 30, 4:00 PM AST
- Where
- St. Croix County, St. Croix
- Reported by
- NEWSPAPER
A brush fire formed at King Still Area across the Centerline Road. The fire affected with smoke, a nearby elementary school.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A brush fire formed at King Still Area across the Centerline Road. The fire affected with smoke, a nearby elementary school. Four students were taken to the Hospital with respiratory difficulties. All of them were unharmed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 29, 9:20 AM AST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 AM AST THU MAR 29 2001
UPPER LEVEL HIGH OVER NORTHERN SOUTH AMERICAN COAST REGRESSING AND
MAINTAINING WEAK SUBSIDENCE ALONG WITH WESTERLY FLOW AND MAXIMAL
RIDGING TONIGHT OVER HISPANIOLA. VORTICITY ADVECTION IN AVN NW PR BY
SAT/00Z AT 500 HPA...NOT DIFFERENTIAL THOUGH. NEXT LOBE SUN/06Z-12Z
IN AVN2 MIGHT BE MOST SIGNIFICANT OVER USVI BY SUN/18Z. MAIN
DIFFERENCE FROM YESTERDAY IS 700 HPA HIGH ABOUT 300 MI NORTH OF PR.
NO TROUGH UNTIL SAT/00Z IN AVN DUE TO WEAKNESS IN ASYMMETRIC DIPOLE
PATTERN. THIS IS UNLIKE PATTERN AT HIGHER PRESSURE LEVEL WHERE
FRONTAL REMNANTS ALLOW FOR A TROUGH TO THE EAST ALONG WITH HIGH
THETAE VALUES. THESE WILL DECREASE AS FRONT CONTINUES EASTWARD.
RAOB SHOWS CAPPING LID AT 700 HPA DUE TO HIGH DISCUSSED ABOVE. THIS
LID SHOULD HOLD ON FOR THE NEXT PERIODS DUE TO RIDGING PATTERNS.
SAT SHOWS UPSTREAM MOISTURE...HOWEVER...EXPECT NOT TO REACH IMPACT
AREA.
.MARINE...EXPECT SMALL INCREASE OVER AMZ773/775 TONIGHT...ANOTHER
INCREASE BY TOMORROW MORNING. RETURNING TO CURRENT LEVELS
THEREAFTER WITH INCREASING NORTHEAST COMPONENT.
WILL MAINTAIN SIMILAR OR SLIGHTLY LOWER POPS THAN ATTAINED
YESTERDAY.
EQUIPMENT: NO PROBLEMS AT THIS TIME.
22
.SJU...
.PR...NONE.
.VI...NONE.
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).PRZ001>013-VIZ001-002-292200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
500 AM AST THU MAR 29 2001
SCATTERED SHOWERS ARE EXPECTED THIS MORNING OVER THE EAST SECTIONS
OF PUERTO RICO AND THE VIRGIN ISLANDS BUT RAINFALL ACCUMULATIONS
WILL BE LIGHT. IN THE AFTERNOON...DAYTIME HEATING WILL COMBINE WITH
THE LOCAL SEA BREEZE TO PRODUCE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS OVER THE WEST SECTIONS OF PUERTO RICO. THESE STORMS
COULD PRODUCE RAINFALL ACCUMULATIONS UP TO TWO INCHES CAUSING
LOCALIZED FLOODING IN LOW AND POOR DRAINAGE AREAS.
15
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
PUERTO RICO AND U.S. VIRGIN ISLANDS WEBSITE ON THE INTERNET AT (ALL
LOWERCASE LETTERS).
HTTP://WWW.SRH.NOAA.GOV/SJU
OR
HTTP://WWW.UPR.CLU.EDU/NWS1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in U.S. Virgin Islands in 2001Every state in 2001This day in weather historyWarnings in U.S. Virgin Islands, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230304.